Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 64, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 2, 2009, 7:21 PM CDT for Holmes County, Humphreys County, Mississippi. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2009, 7:21 PM CDT (00:21 UTC)
- Expired
- May 2, 2009, 8:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Holmes County, MS, Humphreys County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 102 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 7:22 PM CDT | HAIL 1 | 2 Sw Silver City, MS | QUARTER SIZE HAIL REPORTED BETWEEN MIDNIGHT AND SILVER CITY. |
| May 2, 7:45 PM CDT | HAIL 0.75 | Thornton, MS | |
| May 2, 7:50 PM CDT | TSTM WND DMG | 2 S Thornton, MS | SEVERAL LARGE LIMBS...A FEW TREES WERE BLOWN DOWN. YOUNG CORN STALKS WERE ALSO FLATTENED BY THE WIND GUSTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 2:55 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 030021 TORJAN MSC051-053-030115- /O.NEW.KJAN.TO.W.0064.090503T0021Z-090503T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 721 PM CDT SAT MAY 2 2009 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... WESTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF THORNTON... CENTRAL HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI... * UNTIL 815 PM CDT * AT 721 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MIDNIGHT MOVING EAST AT 30 MPH. * THE TORNADO WILL BE NEAR... THORNTON BY 745 PM CDT... TOLARVILLE BY 800 PM CDT... TCHULA AND HOWARD BY 805 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR NORTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. && LAT...LON 3329 9011 3303 9010 3303 9063 3313 9065 TIME...MOT...LOC 0021Z 253DEG 25KT 3307 9054 $$ MME
1 follow-up statement
000 WWUS54 KJAN 030034 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 734 PM CDT SAT MAY 2 2009 MSC051-053-030115- /O.CON.KJAN.TO.W.0064.000000T0000Z-090503T0115Z/ HOLMES MS-HUMPHREYS MS- 734 PM CDT SAT MAY 2 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR EAST CENTRAL HUMPHREYS AND WESTERN HOLMES COUNTIES... AT 734 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED 7 MILES WEST OF THORNTON MOVING EAST AT 30 MPH. THE TORNADO WILL BE NEAR... THORNTON BY 745 PM CDT... TOLARVILLE BY 755 PM CDT... HOWARD AND TCHULA BY 800 PM CDT... BROZVILLE BY 805 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR NORTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. && LAT...LON 3324 9011 3303 9010 3305 9049 3314 9049 TIME...MOT...LOC 0034Z 255DEG 26KT 3310 9042 $$ MME
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 2, 4:49 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 2, 4:49 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 449 PM CDT SAT MAY 2 2009 .DISCUSSION...THE LOW LEVEL INSTABILITY REMAINS BEST TO THE SOUTH AND WEST WHERE LI VALUES WERE AROUND -10 AND DEWPOINTS WERE IN THE LOWER 70S. SHOWERS HAVE DEVELOPED IN THE NORTHEAST LOUISIANA PARISHES...BUT STRUGGLE TO DO MUCH. MODEL SOUNDINGS SHOW ELEVATED INSTABILITY...BUT STILL HAVE THE DRY POCKET JUST OFF THE SURFACE. MID LEVEL LAPSE RATES WERE STEEP...SO SUSPECT THERE COULD BE SOME GOOD HAIL PRODUCERS TO THE WEST IF THEY EVER GET GOING. MODEL SOUNDINGS AROUND GWO SHOW ABOUT 2300J/KG OF CAPE WITH THE OTHER STABILITY INDICES APPROACHING OR SUGGESTING SEVERE STORMS. PW VALUES WERE ALSO ESTIMATED AROUND 2 INCHES. WITH DEWPOINTS NEAR 70 CAN NOT DISPUTE THE AVAILABILITY OF MOISTURE ACROSS THE AREA. THE MODEL SOUNDING AT GLH DOES NOT LOOK NEARLY AS GOOD...BUT THERE WAS STILL SOME ELEVATED INSTABILITY. THERE STILL APPEARS TO BE A LOW LEVEL DRY POCKET. A FEW STORMS ALONG THE HIGHWAY 82 CORRIDOR WERE PRODUCING LIGHTNING AND PULSED UP ENOUGH TO WARRANT A SPECIAL WEATHER STATEMENT. LOW LEVEL INSTABILITY WAS NOT AS GREAT WEST OF INTERSTATE 55...BUT CAPE VALUES ON THE SOUNDINGS WERE AROUND 4500J/KG. ROTATING STORMS TO THE NORTH WERE PRODUCING HAIL AND WIND DAMAGE...SO THE POTENTIAL REMAINS FOR SEVERE STORMS FOR THE NORTHERN PORTIONS OF THE AREA OVER THE NEXT FEW HOURS. THINKING THE LOSS OFF HEATING WILL DIMINISH THE RISK...BUT THE RAIN CHANCES WILL REMAIN HIGH THROUGH TONIGHT. GUIDANCE POPS FOR THE NORTHERN PORTIONS OF THE CWA WERE CATEGORICAL THROUGH THE SHORT TERM. CONSIDERED BACKING OFF ON THE RAIN CHANCES FOR THE CENTRAL AND SOUTHERN PORTIONS OF THE CWA...BUT WITH SUMMER LIKE CONDITIONS...SHOWERS AND THUNDERSTORMS COULD EASILY DEVELOP...SO CHANCE POPS WERE GOOD. THE MODELS KEEP THE RAIN TO THE NORTH AND WEST THROUGH MUCH OF TONIGHT. THE FIRST DISTURBANCE WAS SUPPOSED TO DEVELOP/MOVE INTO THE ARKLATEX TONIGHT AND SHIFT NORTHEAST AWAY FROM THE AREA. MSAS SHOWS SEVERAL LOWS TO THE WEST...WITH A 1012 LOW OVER THE ARKLATEX AND ANOTHER ONE OVER CENTRAL TEXAS. STILL LOOKING FOR THE FIRST DISTURBANCE TO MOVE ALONG THE BOUNDARY TONIGHT AND THE NEXT DISTURBANCE TO BRING THE COLD FRONT THROUGH THE AREA SUNDAY. THE GFS CONTINUES TO SHOW THE SYSTEM MOVING INTO THE DELTA IN EARLY SUNDAY AFTERNOON AND SHIFTING EAST THROUGH SUNDAY NIGHT. ADDED SEVERE/HEAVY RAIN WORDING TO THE NORTH AND WESTERN GROUPS THROUGH MUCH OF SUNDAY. THE MODELS CONTINUE TO SHOW GOOD SHEAR AND PLENTY OF INSTABILITY. THE BEST LAPSE RATES WERE TO THE SOUTH...AHEAD OF THE BOUNDARY. WILL HAVE TO WATCH FOR DEVELOPMENT ALONG THE BOUNDARY...IN ADDITION TO ISOLATED STORMS AHEAD OF EVERYTHING SUNDAY INTO EARLY SUNDAY EVENING. THE GFS SHOWS INSTABILITY ALONG THE BOUNDARY THROUGH EARLY MONDAY...AS THE SYSTEM EXITS THE CWA. THE HWO MENTIONS SEVERE THROUGH THE EVENT...SO WILL LEAVE OUT OF THE ZONES BEYOND SUNDAY AT THIS TIME. HIGHS SEEM TO REMAIN ABOVE NORMAL THROUGH THE SHORT TERM. BEHIND THE FRONT MONDAY NIGHT...LOWS WILL BE CLOSER TO NORMAL WITH VALUES IN THE UPPER 50S. DECIDED NOT TO ISSUE THE FLASH FLOOD WATCH AT THIS POINT. THE NORTHERN PORTIONS OF THE AREA HAVE NOT RECEIVED MUCH RAIN THE PAST FEW WEEKS...SO THEY SHOULD BE ABLE TO TAKE SEVERAL INCHES OF RAIN. STORMS DEVELOPING AT THIS POINT WERE MOVING FAST OR SHORT LIVED...SO WILL RE-EXAMINE THE IDEA LATER. && .AVIATION...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE TO THE EAST ACROSS THE NORTHER HALF OF THE AREA THIS AFTERNOON AND EVENING. THE GREATEST COVERAGE IS EXPECTED NORTH OF INTERSTATE 20. THE THUNDERSTORMS OVER THE NORTH HAVE THE POTENTIAL TO CONTAIN HAIL...GUSTY WINDS...AND LOTS OF TURBULENCE. ALL SITES ARE REPORTING VFR CONDITIONS THIS AFTERNOON WITH CEILINGS ABOVE 3KFT. VFR CONDITIONS WILL CONTINUE IN THE SOUTH THIS EVENING WHILE MVFR/IFR CEILINGS CAN BE EXPECTED AROUND THUNDERSTORMS. ANOTHER STORM CLUSTER IS EXPECTED TO THREATEN NE LA...SE AR AND NCNTRL MS LATER THIS EVENING. THIS WILL BRING WIDESPREAD IFR/MVFR CEILINGS TO THE AREA. FARTHER SOUTH...WIDESPREAD MVFR CEILINGS ARE EXPECTED AFTER 06Z. ON SUNDAY...POTENTIALLY SEVERE THUNDERSTORMS WILL THREATEN ALL SITES FROM AFTERNOON THROUGH EVENING. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 81 62 74 / 44 76 74 29 MERIDIAN 65 83 64 76 / 43 59 71 50 VICKSBURG 68 80 62 76 / 46 78 71 17 HATTIESBURG 67 86 67 78 / 15 40 57 53 NATCHEZ 69 81 65 76 / 25 75 71 27 GREENVILLE 67 75 57 72 / 80 90 54 13 GREENWOOD 67 77 58 72 / 78 88 65 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 7/22
Hazardous weather outlook, May 2, 3:05 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT SAT MAY 2 2009 ARZ074-075-LAZ007>009-MSZ018-019-025>042-032015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 305 PM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND TORNADOES ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING FOR THE AREA GENERALLY NORTH OF A RAYVILLE LOUISIANA TO YAZOO CITY TO DE KALB MISSISSIPPI LINE. THE DELTA REGION WILL HAVE THE GREATEST RISK FOR SEVERE STORMS THIS AFTERNOON. THE RISK WILL SHIFT EAST DURING THE EVENING. IN ADDITION...THERE WILL ALSO BE THE POTENTIAL FOR TRAINING THUNDERSTORMS TO BRING 2 TO 3 INCHES OF RAINFALL TO THE AREA LATER THIS AFTERNOON INTO TONIGHT...WHICH COULD RESULT IN MINOR TO MODERATE PONDING OF WATER ISSUES. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED THIS AFTERNOON AND EVENING. LAZ015-016-023-025-MSZ043>058-032015- RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE- 305 PM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND SUNDAY ISOLATED TO SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL BE POSSIBLE THIS EVENING ALONG THE INTERSTATE TWENTY CORRIDOR. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED BETWEEN MIDDAY SUNDAY AND EARLY MONDAY MORNING ACROSS THESE AREAS AS A STRONG DISTURBANCE AND FRONTAL SYSTEM MOVES INTO THE REGION. THE MAIN RISK WILL BE WIDESPREAD DAMAGING WINDS AND HAIL...BUT TORNADOES WILL ALSO BE POSSIBLE. LOCATIONS IN EAST CENTRAL MISSISSIPPI WILL LIKELY HAVE THE MAIN RISK OF SEVERE WEATHER SUNDAY DELAYED UNTIL AT LEAST LATE IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAYBE NEEDED THIS EVENING AND IS EXPECTED SUNDAY INTO SUNDAY NIGHT. LAZ024-026-MSZ059>066-072>074-032015- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 305 PM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN MISSISSIPPI AND EAST CENTRAL LOUISIANA. .DAY ONE...TONIGHT SUNDAY SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED BETWEEN MIDDAY SUNDAY AND EARLY MONDAY MORNING ACROSS LOCATIONS IN EAST CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI SOUTH GENERALLY ALONG THE HIGHWAY 84 CORRIDOR AS A STRONG DISTURBANCE AND FRONTAL SYSTEM MOVES INTO THE REGION. THE MAIN RISK WILL BE WIDESPREAD DAMAGING WINDS AND HAIL...BUT TORNADOES CANNOT BE RULED OUT. LOCATIONS IN SOUTHEAST MISSISSIPPI WILL LIKELY HAVE THE MAIN RISK OF SEVERE WEATHER DELAYED UNTIL AT LEAST LATE SUNDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS EXPECTED SUNDAY AFTERNOON INTO SUNDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Special weather statement, May 2, 4:39 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 439 PM CDT SAT MAY 2 2009 MSZ031-022210- LOWNDES MS- 439 PM CDT SAT MAY 2 2009 ...STRONG THUNDERSTORM OVER COLUMBUS AFB MOVING EAST... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER COLUMBUS AFB AT 438 PM CDT... MOVING EAST AT 25 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS LIKELY WITH THIS STORM AS IT IS INTENSIFYING AND COULD BECOME SEVERE HEADING FOR THE CALEDONIA AREA BY 500 PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHEASTERN LOWNDES COUNTY SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, May 2, 5:04 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 504 PM CDT SAT MAY 2 2009 MSZ029-030-022245- CLAY MS-WEBSTER MS- 504 PM CDT SAT MAY 2 2009 ...STRONG THUNDERSTORM NEAR WALTHALL MOVING EAST... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF BELLEFONTAINE AT 503 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THIS STORM AS IT MOVES ALONG HIGHWAY 50 THROUGH 530 PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EASTERN WEBSTER AND WESTERN CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
Local storm report, May 2, 6:09 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL BELZONI 33.18N 90.49W
05/02/2009 E0.88 INCH HUMPHREYS MS EMERGENCY MNGR
PENNY TO NICKEL SIZED HAIL IN BELZONI. PUBLIC REPORT OF
FUNNEL.
&&
MMELocal storm report, May 2, 6:13 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
613 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 3 SSE BLACK HAWK 33.28N 89.99W
05/02/2009 E2.00 INCH HOLMES MS PUBLIC
REPORTED BY HOMEOWNERS ALONG EMORY ROAD. AT LEAST ONE
HOME HAD THE WINDOWS BUSTED OUT BY WIND DRIVEN HAIL.
0556 PM TSTM WND DMG 4 SW BELZONI 33.14N 90.53W
05/02/2009 HUMPHREYS MS EMERGENCY MNGR
NUMEROUS SIGNS BLOWN DOWN AND AT LEAST TWO AWNINGS BLOWN
OFF BUSINESSES ALONG WITH AT LEAST ONE TREE DOWN ALONG
HIGHWAY 49 ALONG THE SOUTHERN OUTSKIRTS OF BELZONI.
POSSIBLE TORNADO.
&&
GERARDLocal storm report, May 2, 6:20 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG BELZONI 33.18N 90.49W
05/02/2009 HUMPHREYS MS EMERGENCY MNGR
NUMEROUS TREES AND LIMBS DOWN IN THE BELZONI AREA. ONE
TREE DOWN ON A HOUSE.
&&
GERARDLocal storm report, May 2, 6:44 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL BLACK HAWK 33.33N 90.01W
05/02/2009 E2.00 INCH CARROLL MS PUBLIC
HAIL LARGER THAN GOLF BALLS REPORTED IN THE BLACK HAWK
COMMUNITY.
&&
WESTERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Sharkey, Washington | 39 min |
| May 2, 7:08 PM CDT | Tornado Warning | JAN | Attala, Holmes | 37 min |
| May 2, 7:13 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 32 min |
| May 2, 7:39 PM CDT | Tornado Warning | JAN | Choctaw, Noxubee, Oktibbeha, Winston | 51 min |
| May 2, 7:39 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 51 min |
| May 2, 7:44 PM CDT | Tornado Warning | JAN | Attala | 31 min |
| May 2, 8:02 PM CDT | Tornado Warning | JAN | Holmes, Yazoo | 58 min |
| May 2, 8:16 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 44 min |
| May 2, 8:30 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 60 min |
| May 2, 8:36 PM CDT | Tornado Warning | JAN | Attala, Holmes | 54 min |
| May 2, 8:55 PM CDT | Tornado Warning | JAN | Noxubee, Winston | 50 min |
| May 2, 9:26 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 49 min |
| May 2, 9:30 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Winston | 26 min |
| May 2, 9:48 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 42 min |
| May 2, 10:19 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 41 min |
| May 2, 11:12 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Sharkey, Warren, Yazoo | 23 min |
| May 3, 4:02 AM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 12 more | 11 hr |
| May 3, 6:35 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 40 min |
| May 3, 6:50 AM CDT | Tornado Warning | JAN | Leake, Madison | 36 min |
| May 3, 7:15 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Madison, Neshoba, Scott and 1 more | 45 min |
| May 3, 7:58 AM CDT | Severe Thunderstorm Warning | JAN | Winston | 47 min |
| May 3, 8:14 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 61 min |
| May 3, 8:20 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 55 min |
| May 3, 8:54 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 66 min |
| May 3, 9:19 AM CDT | Tornado Warning | JAN | Claiborne, Jefferson, Warren | 56 min |
| May 3, 9:40 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Copiah, Franklin, Jefferson, Lincoln | 65 min |
| May 3, 10:04 AM CDT | River Flood Warning | JAN | Attala, Holmes | 17 days |
| May 3, 10:12 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 63 min |
| May 3, 10:18 AM CDT | River Flood Warning | JAN | Clay | 48 hr |
| May 3, 10:23 AM CDT | Flash Flood Warning | JAN | Holmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 2 more | 3 hr |
| May 3, 10:31 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Jefferson Davis, Lawrence, Lincoln, Madison and 2 more | 59 min |
| May 3, 10:57 AM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Simpson, Smith | 44 min |
| May 3, 10:59 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 61 min |
| May 3, 11:10 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 65 min |
| May 3, 11:21 AM CDT | Areal Flood Warning | JAN | Bolivar, Carroll, Grenada, Leflore, Montgomery, Sunflower and 1 more | 4 hr |
| May 3, 11:24 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 66 min |
| May 3, 11:29 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 46 min |
| May 3, 11:37 AM CDT | Tornado Warning | JAN | Jasper | 38 min |
| May 3, 11:47 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale, Newton | 58 min |
| May 3, 12:03 PM CDT | Tornado Warning | JAN | Clarke | 31 min |
| May 3, 12:19 PM CDT | Flash Flood Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 2 hr |
| May 3, 12:28 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 21 min |
| May 3, 12:29 PM CDT | Areal Flood Warning | JAN | Clay, Lowndes, Webster | 12 hr |
| May 3, 12:44 PM CDT | River Flood Warning | JAN | Neshoba | 9 hr |
| May 3, 12:44 PM CDT | River Flood Warning | JAN | Attala | 9 hr |
| May 3, 12:44 PM CDT | River Flood Warning | JAN | Leake | 9 hr |
| May 3, 1:26 PM CDT | Areal Flood Warning | JAN | Holmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 2 more | 3 hr |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.